They took me off of the oxaliplatin that was causing the severe neuropathy in me. It has helped, though I am still having some minor tingling at times, and some pain if I hold a cold soda too long. They said keeping me on the oxaliplatin was a bigger risk than benefit at this point. Still on the 5FU though.
Speaking of the 5FU, I Have been in this battle with my oncologist to admit that it is causing the bleeding and severe pain I am having in my abdomen. They keep saying they think it is the Crohn's doing it. I actually had to get my IBD team to tell them, a few times, that my Crohn's is totally calm right now and they think it is the 5FU chemo drug causing the issue. Even so, they are very much not wanting to admit to it... kind of walking around it.
I was actually admitted last week for an infection and a bad cold, and they experienced my after effect of my 5FU. They saw the diarrhea with blood, they saw my increased pulse rate with pain, and had to give me a consistent level of dilaudid while I was there to keep it under control... as I was waking up every couple hours in pain and in need of it.
Because of that admission, I am bringing up the pain management side of things to them again today. I have brought it up to them before and they never answered my question regarding it. They made my GI prescribe me some oxycodone to help manage things...which IMO they shouldn't as this isn't Crohn's related. I actually had the oncologist who was in the hospital at the time of my discharge tell me to talk to them about the pain management at today's appointment... so now I have a reason to bring it up. Either way, I am sick of this game playing and I am sure it is this "war on opioids" so everyone is trying to get out of helping me there. I am no where near an addict, and can control myself in taking or not taking the oxy 5mg tablets. I may need them 10 days out of the month, but it is regular and routine based on my side effects of the chemo. I can drop it and not take it when I feel I don't need it, but I need to know I will be taken care of if I need to take stronger stuff.
All I can say is it is super frustrating. I am not sure how to best handle that situation, but my GI has gone above and beyond where the oncology department has left me hanging or without a constant plan for things outside of my regular chemo.
29 year old with Crohn's since 1998
Medicines: Remicade (restarting 2/2018), Methotrexate
Supplements: vitamin D, zinc, b12, multivitamin